Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 28, NWS Louisville, KY

July 7, 20167 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 7, 2016, 2:15 PM CDT for 7 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 2:15 PM CDT (19:15 UTC)
Expired
Jul 7, 2016, 6:15 PM CDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Allen County, KY, Barren County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Ohio County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:08 PM CDTFLASH FLOOD1 Nne Brownsville, KY4 BRIDGES CLOSED ACROSS THE COUNTY DUE TO WATER FLOWING OVER THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

190 
WGUS53 KLMK 071915
FFWLMK
KYC003-009-031-061-085-183-227-072315-
/O.NEW.KLMK.FF.W.0028.160707T1915Z-160707T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OHIO COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN GRAYSON COUNTY IN CENTRAL KENTUCKY...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM CDT

* AT 213 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. 4 TO 7 INCHES OF RAIN HAVE
  FALLEN OVER THE PAST 5 DAYS. FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWLING GREEN...GLASGOW...SCOTTSVILLE...MORGANTOWN...BROWNSVILLE...PLUM
  SPRINGS...CASEY...LEE...BEAVER DAM AND HORSE CAVE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3738 8709 3742 8710 3744 8604 3738 8607
      3733 8616 3722 8605 3717 8605 3715 8578
      3685 8574 3674 8596 3663 8597 3665 8641
      3678 8640 3696 8615 3716 8693 3718 8690
      3718 8689 3736 8703 3733 8711 3734 8714

$$

SCHOETTMER
1 follow-up statement
145 
WGUS73 KLMK 072313
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM CDT THU JUL 7 2016

KYC003-009-031-061-085-183-227-072322-
/O.EXP.KLMK.FF.W.0028.000000T0000Z-160707T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-WARREN KY-GRAYSON KY-BUTLER KY-BARREN KY-EDMONSON KY-
ALLEN KY-
613 PM CDT THU JUL 7 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN OHIO...NORTHEASTERN WARREN...
SOUTHERN GRAYSON...BUTLER...BARREN...EDMONSON AND ALLEN COUNTIES WILL
EXPIRE AT 615 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HOWEVER...STANDING WATER WILL REMAIN INTO THE
EVENING DUE TO SATURATED GROUNDS. THEREFORE...AN AREAL FLOOD WARNING
REPLACES THIS FLASH FLOOD WARNING.

LAT...LON 3738 8709 3742 8710 3744 8604 3738 8607
      3733 8616 3722 8605 3717 8605 3715 8578
      3685 8574 3674 8596 3663 8597 3665 8641
      3678 8640 3696 8615 3716 8693 3718 8690
      3718 8689 3736 8703 3733 8711 3734 8714

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:45 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 7, 1:45 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
245 PM EDT THU JUL 7 2016

.SHORT TERM (Now through Friday Night)...
Issued at 300 AM EDT Thu Jul 7 2016

Lots of light to moderate rain across the region this hour, but
heavier rains continue near our border with TN. Have issued several
flash flood warnings. Rain rates from the KY mesonet as well as MRMS
have varied from 4-6 inches/hour in the more intense cells.

The wave that is generating this heavy rain is well initialized in
the models. As the morning progresses, this wave should head into
eastern KY, leaving a boundary that carves a path around our
southern forecast area, if not just south of it. The NAM tries to
keep our south and east rainy through the morning hours, whereas the
Hi-res WRF's our local WRF and the HRRR portray the more likely
solution of a drying out period in the wake of the wave and also as
isentropic lift weakens across the region.

By this afternoon, expect a boundary to remain somewhere across our
south, which when combined with heating, should allow additional
storms to develop. Latest WRF-NMM and GFS supports this thinking,
but given other models keep rain chances elsewhere, will have at
least a slight chance areawide in the mid afternoon to early evening
hours. As was the case yesterday, with warm highs and plenty of
moisture, CAPEs will be high, but some drier air aloft also will
make DCAPEs fairly high, so damaging wind is a threat in addition to
heavy rains. Freezing levels look too high for any hail threat today.

Tonight's storm chances will depend on upstream development. Latest
GFS and Euro would have another MCS develop over the Upper Midwest
and track east southeast. This track would have it just clip our
northern forecast area. Given the boundary left in the wake of
convection this morning, would not be surprised if these storms
track a little farther south. The remains of this system, along with
a trough heading over the Upper Midwest should serve as a focus for
new storms Friday afternoon. Wind fields are a bit stronger aloft,
but unidirectional, so storms could see some organization as they
develop over our region and travel eastward. Precipitable waters
remain high so once again flash flooding is possible.

The only other concern in the forecast is for heat indices Friday
afternoon. Given a potential for a later start to storms that day,
we should see highs rise into the lower 90s for most locations.
Combined with the present humidity, that should make for heat
indices close to advisory range, especially along and west of a
Louisville to Campbellsville line.

.LONG TERM (Saturday through Thursday)...
Issued at 244 PM EDT Thu Jul 7 2016

GFS/Euro still force any convection to just along or south of the
KY/TN border for the weekend, so most of the area should be dry.
That moisture may try and sneak back in here for the next work week,
resulting in daily chances of scattered storms. Temperatures will be
near normal.

&&

.AVIATION (18Z TAF Update)...
Issued at 242 PM EDT Thu Jul 7 2016

Storms will move through from west to east early this
evening...should be out of the area around 01Z. These storms may
produce strong wind gusts, though locally heavy downpours on
saturated ground may be the main concern. Trees may be more easily
toppled by sub-severe winds given the soaked ground.

Moving into the overnight hours, the HRRR and SPC HRRR, which have
been doing the best among the models today, have shown inter- and
intra-run consistency advertising another round of storms overnight
as a 5H wave over Kansas today moves into the Ohio Valley tonight.
Those models also did an exemplary job with the overnight convection
last night. If these forecast storms do materialize, then there will
be additional flash flooding concerns tonight even though the
overnight storms are not expected to be particularly strong. After
chatting with neighboring offices, have decided to extend the Flash
Flood Watch through the night.

Any overnight storms should move off to the east by the time the sun
comes up on Friday. We should have several dry hours for much of the
day on Friday until a cold front approaches toward evening.

The atmosphere is expected to become extremely unstable Friday
afternoon with CAPE 3k-4k J/kg and LI to -9C. Shear and surface
convergence won't be particularly strong, and there will be some mid-
level capping to overcome, but the invading front should help to
spark storms. Precipitable water values will pool around two inches
ahead of the boundary, so locally torrential downpours will be
possible late Friday afternoon into Friday evening. Strong DCAPE,
dry air aloft, and unidirectional shear suggest gusty winds will be
the main severe threat. The most likely area for strong storms
and locally heavy downpours looks to be southern Kentucky.

Heat index readings will peak around 100F Friday afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until 9 PM EDT /8 PM CDT/ this evening for
     KYZ026-027-061>066-070>078-081-082.

IN...NONE.
&&

Short Term........13
Long Term.........13
Aviation..........BJS
Hazardous weather outlook, Jul 7, 2:14 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT THU JUL 7 2016

KYZ026-027-061>065-070>078-081-082-081915-
OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-LOGAN-WARREN-SIMPSON-
ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
314 PM EDT THU JUL 7 2016 /214 PM CDT THU JUL 7 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND
LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. SEVERE WIND
GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND, TREES MAY BE
MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE
CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS
A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM
WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-091-092-KYZ029>043-045>049-054>057-067-081915-
SCOTT-JEFFERSON-FLOYD-CLARK-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-
FRANKLIN-HARRISON-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
NELSON-WASHINGTON-MERCER-JESSAMINE-MARION-BOYLE-GARRARD-MADISON-
LINCOLN-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...
MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER...
RICHMOND...STANFORD
314 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING.
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS.
SOME STRONGER WIND GUSTS ARE POSSIBLE IN THUNDERSTORMS LATER THIS
AFTERNOON.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY
AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY
STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-090-KYZ023>025-028-053-081915-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON-HANCOCK-
BRECKINRIDGE-MEADE-HARDIN-LARUE-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY...CORYDON...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...HODGENVILLE
314 PM EDT THU JUL 7 2016 /214 PM CDT THU JUL 7 2016/

...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING.
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS.
SEVERE WIND GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND,
TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW
NORMAL SEVERE CRITERIA.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY
AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY
STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL
RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ066-081915-
CASEY-
INCLUDING THE CITY OF...LIBERTY
314 PM EDT THU JUL 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASEY COUNTY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING.
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS.
SOME STRONGER WIND GUSTS ARE POSSIBLE IN THUNDERSTORMS TOWARDS
EVENING.

OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE
FORECAST TO RANGE FROM THE MID 90S TO NEAR 100.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS
A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM
WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL.

AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105
DEGREE RANGE.

SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS
WELL...ESPECIALLY DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL
AS FLOODED ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jul 7, 2:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT THU JUL 7 2016

INZ089-KYZ023-024-026-071945-
PERRY-OHIO-HANCOCK-BRECKINRIDGE-
201 PM CDT THU JUL 7 2016

...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE TOWARD
PERRY...NORTHEASTERN OHIO...WESTERN BRECKINRIDGE AND HANCOCK
COUNTIES OVER THE NEXT HOUR...

AT 156 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CHANDLER...
MOVING EAST AT 45 MPH.  THESE STORMS HAVE ALREADY PRODUCED WINDS UP
TO 70 MPH IN AND NEAR EVANSVILLE.

IF THESE STORMS CONTINUE AT THEIR PRESENT INTENSITY...SEVERE
THUNDERSTORM WARNINGS MAY BE ISSUED AROUND 230 PM CDT.

LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...TROY...ARRINGTON CORNER AND LILLY DALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.

LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
      3804 8679 3810 8677 3812 8681 3821 8679
      3820 8648 3763 8651 3766 8685 3767 8682
      3771 8687 3774 8682 3779 8682 3784 8685
      3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 1856Z 262DEG 39KT 3799 8737

JBS
Special weather statement, Jul 7, 2:05 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 PM CDT THU JUL 7 2016

KYZ061-070-072-071930-
BUTLER-SIMPSON-LOGAN-
205 PM CDT THU JUL 7 2016

...STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON...LOGAN AND SOUTH
CENTRAL BUTLER COUNTIES...

AT 204 PM CDT...STRONG THUNDERSTORMS WERE NEAR ELKTON...MOVING EAST
AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ANDERSON...AUBURN...ADAIRVILLE...LEWISBURG...LICKSKILLET...
EPLEYS...SPA...COOPERSTOWN AND BUFFALO FORK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3666 8706 3674 8706 3676 8705 3687 8706
      3705 8705 3705 8665 3700 8667 3692 8663
      3665 8659
TIME...MOT...LOC 1904Z 262DEG 38KT 3678 8711

JBS
Special weather statement, Jul 7, 2:13 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM CDT THU JUL 7 2016

KYZ024-026-027-061-072000-
BUTLER-OHIO-GRAYSON-BRECKINRIDGE-
213 PM CDT THU JUL 7 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE INTO
OHIO...NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND BUTLER
COUNTIES...

AT 210 PM CDT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR OWENSBORO TO NEAR CROFTON...AND
MOVING EAST AT 55 MPH.

IF THESE STORMS MAINTAIN THEIR INTENSITY...A SEVERE THUNDERSTORM
WARNING WILL LIKELY BE ISSUED.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...MORGANTOWN...CASEY...BEAVER DAM...FORDSVILLE...CENTERTOWN...
MCHENRY...ROCKPORT...ROCHESTER AND WOODBURY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3738 8709 3748 8713 3747 8711 3763 8695
      3766 8686 3763 8651 3706 8665 3707 8694
      3708 8693 3711 8689 3714 8693 3718 8692
      3718 8689 3722 8690 3727 8698 3732 8699
      3736 8703 3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1910Z 270DEG 47KT 3771 8713 3710 8740

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:47 PM CDTFlash Flood WatchLMKAllen, Barren, Butler, Cumberland, Edmonson, Grayson and 7 more10 hr
Jul 6, 9:00 PM CDTFlash Flood WarningLMKButler, Ohio6 hr
Jul 6, 9:47 PM CDTFlash Flood WarningLMKEdmonson, Grayson, Warren4 hr
Jul 6, 10:38 PM CDTFlash Flood WarningLMKLogan, Simpson, Warren4 hr
Jul 6, 11:27 PM CDTSpecial Weather StatementLMKLogan, Simpson33 min
Jul 7, 12:01 AM CDTSpecial Weather StatementLMKLogan, Simpson29 min
Jul 7, 12:24 AM CDTFlash Flood WarningLMKAllen, Logan, Simpson4 hr
Jul 7, 3:35 AM CDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more3 hr
Jul 7, 4:25 AM CDTAreal Flood WarningLMKLogan, Simpson5 hr
Jul 7, 5:27 AM CDTRiver Flood WarningLMKButler, Warren5 days
Jul 7, 5:27 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Jul 7, 5:45 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Metcalfe, Monroe and 1 more3 hr
Jul 7, 6:31 AM CDTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more3 hr
Jul 7, 8:34 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Metcalfe, Monroe3 hr
Jul 7, 8:47 AM CDTFlash Flood WatchLMKAdair, Allen, Barren, Boyle, Breckinridge, Butler and 25 more38 hr
Jul 7, 9:24 AM CDTAreal Flood AdvisoryLMKLogan, Simpson6 hr
Jul 7, 9:26 AM CDTAreal Flood AdvisoryLMKAdair3 hr
Jul 7, 2:01 PM CDTSpecial Weather StatementLMKHancock44 min
Jul 7, 2:04 PM CDTFlash Flood WarningLMKButler, Logan, Simpson, Warren4 hr
Jul 7, 2:05 PM CDTSpecial Weather StatementLMKLogan25 min
Jul 7, 2:13 PM CDTRiver Flood WarningLMKWarren26 hr
Jul 7, 2:13 PM CDTSpecial Weather StatementLMKButler, Ohio47 min
Jul 7, 2:16 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson, Warren29 min
Jul 7, 2:20 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade, Ohio40 min
Jul 7, 2:25 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren35 min
Jul 7, 2:35 PM CDTSpecial Weather StatementLMKLogan, Simpson, Warren25 min
Jul 7, 2:43 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren32 min
Jul 7, 2:46 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren29 min
Jul 7, 2:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade47 min
Jul 7, 3:02 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Warren28 min
Jul 7, 3:08 PM CDTSpecial Weather StatementLMKMonroe37 min
Jul 7, 3:21 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe, Simpson and 1 more24 min
Jul 7, 3:29 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
Jul 7, 3:31 PM CDTFlash Flood WarningLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more4 hr
Jul 7, 3:36 PM CDTSevere Thunderstorm WarningLMKBullitt, Green, Hardin, Larue, Nelson, Taylor39 min
Jul 7, 3:36 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Metcalfe, Russell24 min
Jul 7, 3:48 PM CDTSpecial Weather StatementLMKBullitt42 min
Jul 7, 3:49 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Russell, Taylor26 min
Jul 7, 3:52 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Green, Hart, Taylor4 hr
Jul 7, 3:54 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin36 min
Jul 7, 3:57 PM CDTAreal Flood AdvisoryLMKClinton, Cumberland, Monroe4 hr
Jul 7, 4:01 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell14 min
Jul 7, 4:16 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion, Russell29 min
Jul 7, 4:20 PM CDTSpecial Weather StatementLMKNelson, Spencer25 min
Jul 7, 4:32 PM CDTSpecial Weather StatementLMKBoyle, Mercer, Washington28 min
Jul 7, 5:28 PM CDTAreal Flood AdvisoryLMKAdair, Clinton, Cumberland, Metcalfe, Monroe, Russell3 hr
Jul 7, 5:54 PM CDTAreal Flood WarningLMKButler, Logan, Simpson, Warren6 hr
Jul 7, 6:11 PM CDTAreal Flood WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 2 more6 hr

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.